Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 107, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 30, 2013, 7:32 PM EDT for Carroll County, Grayson County, City of Galax, Virginia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2013, 7:32 PM EDT (23:32 UTC)
- Expired
- Jun 30, 2013, 8:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, City of Galax, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:53 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 30, 3:53 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 353 PM EDT SUN JUN 30 2013 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL BE SITUATED OVER THE MID MISSISSIPPI VALLEY THROUGH THE MIDDLE PART OF NEXT WEEK. AN ABUNDANT FLOW OF DEEP MOISTURE FROM THE ATLANTIC OCEAN WILL CONTINUE ACROSS THE AREA INTO EARLY WEEK. THE RESULT WILL BE ROUNDS OF SHOWERS AND STORMS...SOME POTENTIALLY WITH VERY HEAVY RAINFALL. && .NEAR TERM /THROUGH MONDAY/... AS OF 330 PM EDT SUNDAY... SYNOPTIC PATTERN REMAINS HIGHLY AMPLIFIED FOR EARLY SUMMER WITH OH VALLEY TROUGH AND WESTERN ATLANTIC RIDGE PUTTING CWA INTO A SQUEEZE PLAY WITH DEEP SOUTHERLY FLOW PERSISTING IN THE NEAR TERM AND BEYOND. CWA REMAINS ALONG THE WESTERN EDGE OF THE DEEPEST MOISTURE AS 2-INCH PLUS PWATS EXIST ACROSS THE COASTAL PLAN WHILE 12Z RNK SOUNDING MUCH LOWER AT 1.21 INCHES AND KGSO 1.63 INCHES. IN ADDITION A WEAK FRONTAL BOUNDARY EXTENDS NE TO SW ACROSS THE PIEDMONT WHICH MAY ACT AS A FOCUS FOR HEAVIER RAINFALL. RECENTLY ISSUED MESOSCALE PRECIP DISCUSSION FROM HPC HIGHLIGHTS THIS EASTERN EDGE OF CWA FOR HEAVY RAINFALL OVER THE NEXT SEVERAL HOURS AS BANDS OF SHOWERS AND EMBEDDED THUNDERSTORMS CAPABLE OF PRODUCING 1 TO 3 INCH AMOUNTS IN A FEW HOURS CONTINUE MOVING NNE FROM THE CENTRAL CAROLINAS INOT SOUTHSIDE AND CENTRAL VA. 3-HR FFG VALUES ARE FAIRLY HIGH AT THIS TIME RANGING GENRALLY FROM 3 TO 4 INCHES ACROSS THAT AREA SO DECIDED NOT TO ISSUE FLASH FLOOD WATCH FOR THE EASTERN COUNTIES WITH THIS PACKAGE. THIS VERY WET PATTERN IS LIKELY TO PERSIST FOR SEVERAL DAYS WITH INCREASING SOIL SATURATION LIKELY BUT THE TIMING OF INDIVIDUAL BURSTS OF POTENTIAL FLOOD PRODUCING RAINFALL ACROSS THE MOST SUSCEPTIBLE BASINS HAS INHERENTLY LOW PREDICTABILITY. EVENING SHIFT MAY NEED TO REEVALUATE THE EASTERN AREA AFTER CURRENT ROUND OF CONVECTION PUSHES THROUGH OVER THE NEXT SEVERAL HOURS. EVEN WITHOUT A WATCH STILL EXPECT TO BE ISSUING A NUMBER OF FLOOD ADVISORIES AND POSSIBLY EVEN A FEW FLASH FLOOD WARNINGS LATE THIS AFTERNOON ACROSS OUR EASTERN PIEDMONT COUNTIES AND POSSIBLY OVERNIGHT IF THE ACTIVITY PERSISTS. SEVERE THREAT APPEARS TO BE FAIRLY LIMITED WITH NEARLY SATURATED SOUNDINGS BUT WITH SB CAPE NEARING 1500-2000 THIS AFTERNOON AND MODERATELY STRONG SSW FLOW ALOFT CANNOT RULE SOME SEVERE OR NEAR-SEVERE DOWNBURST WINDS IN A SOME STRONGER CELLS. MUGGY LOW TEMPS TO STRUGGLE TO DROP BELOW 70 PIEDMONT WITH MAINLY 60S ELSW. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 330 PM EDT SUNDAY... THE AREA WILL BE IN A PROLONGED PERIOD OF WAVES OF SHOWERS AND STORMS MOVING ACROSS THE REGION. AN UPPER LOW/TROUGH OVER THE MISSISSIPPI RIVER VALLEY WILL MAKE A SLOW RETROGRESSION TO NEAR THE NE/MO BORDER. AN UPPER HIGH IN THE WESTERN ATLANTIC WILL MAKE A SLOW RETROGRESSION TOWARD THE COAST OF THE CAROLINAS. BETWEEN THE TWO... A GENEROUS FETCH OF MOISTURE WILL CONTINUE TO STREAM ACROSS THE OUR REGION ALONG WITH PERIODIC SHORTWAVE TROUGHS THAT WILL HAVE ROUNDED THE BASE OF THE UPPER TROUGH/LOW. AS BOTH THE UPPER TROUGH/LOW AND HIGH MOVE WESTWARD...SO WILL THE FOCUS FOR THE BEST COVERAGE AND HEAVIEST PRECIPITATION. AT SOME POINT DURING THIS SEGMENT IT IS PROBABLE THAT A FLASH FLOOD OR FLOOD WATCH WILL BE ISSUED. WE WILL BE MONITORING THE PATTERNS OF HEAVIEST PRECIPITATION THROUGH MONDAY...AND THE MODEL GUIDANCE FROM MONDAY NIGHT AND ONWARD AS TO HOW WELL THE HEAVIEST PRECIPITATION IS PROGGED TO LINE UP WITH WHERE PRECIPITATION MAY HAVE ALREADY OCCURRED BY THAT TIME. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 330 PM EDT SATURDAY... THE PATTERN OF THE WESTERN ATLANTIC HIGH MOVING WESTWARD WILL CONTINUE DURING THIS PERIOD OF THE FORECAST. WHILE SHOWERS AND STORMS ARE STILL FORECAST DURING THIS TIME FRAME...THE FOCUS FOR THE BEST CHANCES SHIFTS TO THE WESTERN PART OF THE AREA...OR PERHAPS WEST OF THE WESTERN PORTION OF THE AREA. THE INFLUENCE OF THE APPROACHING HIGH...AND POTENTIALLY LESS RAINFALL ACROSS A GREATER PART OF THE REGION WILL YIELD A GRADUAL INCREASE IN TEMPERATURES AS COMPARED TO THE FAIRLY NEUTRAL CHANGE IN DAILY TEMPERATURES EARLIER IN THE WEEK. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... AS OF 145 PM EDT SUNDAY... EXEPCT GENERALLY POOR FLIGHT CONDITIONS NEXT 24 HR AS SCATTERED TO NUMERROUS SHOWERS AND CONVECTION PRODUCING BRIEFLY REDUCED CIGS/VSBYS AT EASTERN TAF SITES WELL INTO THIS EVENING AS VERY MOIST SSW FLOW CONTINUES ACORSS THE REGION. ACTIVITY A LITTLE MORE SCATTERED AT WESTERN TAF SITES. SCEXPECT MORE UNIFORM MVFR CIGS AND VSBYS TO TAKE SHAPE OVERNIGHT ESPCLY ALONG/EAST OF THE BLUE RIDGE WHERE SHOULD SEE INCREASING SHRA/TSRA LATER TONIGHT. COULD ALSO SEE CIGS LOWER TO IFR LEVELS ALONG THE BLUE RIDGE LATE GIVEN DEVELOPING SE FLOW BUT HOLDING JUST ABOVE GIVEN UNCERTAINTY. MONDAY THROUGH THURSDAY...A STALLED UPPER TROUGH/LOW WILL BE POSITIONED ACROSS THE MID-MISSISSIPPI AND LOWER OHIO VALLEY. NUMEROUS SHORTWAVES WILL ROUND THE BASE OF THIS MAIN TROUGH AND PROGRESS NORTH THROUGH OUR REGION. ALSO...PLENTY OF MOISTURE WILL STILL BE IN PLACE BY A GENEROUS FLOW FROM OFF THE COAST OF THE CAROLINAS. THIS COMBINATION WILL KEEP SHOWER AND STORMS IN OUR FORECAST DURING THIS TIME...WITH PROGRESSIVELY INCREASING CHANCES OF A BROADER EXPANSE OF SUB-VFR CEILINGS ACROSS THE REGION. && .HYDROLOGY... AS OF 345 PM EDT SUNDAY... HPC TOTAL RAINFALL FORECAST OVER THE NEXT FEW DAYS (THROUGH 00Z WEDNESDAY) RANGES FROM AROUND 1 INCH IN THE FAR WEST TO 3 INCHES ACROSS THE EASTERN SECTIONS OF THE CWA. DEPENDING ON EXACTLY HOW THIS RAINFALL IS DISTRIBUTED WITHIN VARIOUS RIVER BASINS WILL DETERMINE ANY POSSIBLE RIVER FLOOD ISSUES. THE BULK OF THE PRECIPITATION IS CURRENTLY FORECAST TO FALL IN THE LOWER REACHES OF THE JAMES...ROANOKE AND DAN RIVER BASINS WHICH GENERALLY DOES NOT LEAD TO SERIOUS FLOODING ON THOSE RIVERS...ALTHOUGH SHARP RISES ON SMALLER TRIBUTARIES AND STREAMS MAY BE OCCUR. ENSEMBLE MODELS USING GFS AND NAEFS SUGGEST ROUGHLY 30 PERCENT CHANCE OF ACTION STAGE LEVELS ALONG THE LOWER DAN FROM DANVILLE TO SOUTH BOSTON BY MID- WEEK IF THE RAINFALL OCCURS AS CURRENTLY FORECAST. THERE IS CONSIDERABLE VARIATION AMONG THE QPF ENSEMBLE FORECASTS SO THAT CONFIDENCE IS FAIRLY LOW. FLASH FLOOD THREAT MAY ALSO DEVELOP FOR SMALLER BASINS AT SOME PPINT WITHIN THE NEXT FEW DAYS AS SOILS BECOME SATURATED BY REPEATED HEAVY RAINFALL. && .CLIMATE... PRELIMINARY JUNE RAINFALL NUMBERS ALREADY SHOW 4TH WETTEST JUNE SINCE 1952 HERE AT NWS OFFICE COOP SITE WITH 7.37 INCHES SO FAR. DANVILLE WITH 5.79 INCHES RIGHT AT 10TH PLACE (RECORDS BACK TO 1948). ROANOKE AND LYNCHBURG WITH SOMEWHAT LOWER JUNE AMOUNTS SO FAR AND A MUCH LONGER CLIMATE PERIOD OF RECORD NOT IN TOP 10. BLUEFIELD ALSO DRIER AND NOT NEAR TOP TEN. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/JH NEAR TERM...PC SHORT TERM...DS LONG TERM...DS AVIATION...DS/JH/WP HYDROLOGY...PC CLIMATE...PC
Hazardous weather outlook, Jun 30, 4:06 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 406 AM EDT SUN JUN 30 2013 NCZ001>006-018>020-VAZ012>020-022>024-032>035-043>047-058-059-010815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 406 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. BANDS OF SHOWERS AND THUNDERSTORMS COULD RESULT IN PERIODS OF VERY HEAVY RAINFALL TODAY...WITH MORE WIDESPREAD HEAVIER SHOWERS POSSIBLE LATER TONIGHT. THIS MAY BE ENOUGH TO PRODUCE LOCALIZED FLOODING. STRONG WINDS MAY ALSO OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO EARLY NEXT WEEK WITH ROUNDS OF HEAVIER RAINFALL LIKELY ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>011-WVZ042>045-010815- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 406 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD LATER MONDAY INTO THE MIDDLE OF NEXT WEEK. THIS MAY RESULT IN PERIODS OF VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 30, 4:07 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT SUN JUN 30 2013
VAZ047-302030-
BUCKINGHAM VA-
407 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
EASTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 430 PM EDT
* AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GUINEA MILLS...MOVING TO THE NORTHEAST
AT 25 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GOLD HILL...
AND NEW CANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3764 7825 3741 7842 3744 7848 3746 7849
3772 7835 3772 7833 3771 7830 3769 7827
3769 7824
TIME...MOT...LOC 2005Z 209DEG 21KT 3746 7840
KMLocal storm report, Jun 30, 4:19 PM EDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 ESE CHARLOTTE COURT H 37.02N 78.57W
06/30/2013 E0.50 INCH CHARLOTTE VA PUBLIC
DIME SIZE HAIL
&&
MBSSpecial weather statement, Jun 30, 4:34 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT SUN JUN 30 2013
VAZ046-047-302130-
BUCKINGHAM VA-APPOMATTOX VA-
434 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
* UNTIL 530 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
HEAVY RAIN NEAR APPOMATTOX...MOVING TO THE NORTHEAST AT 15 MPH.
* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS RAINFALL. VERY HEAVY
RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 1 TO 2 INCHES OF
RAIN MAY FALL IN 30 MINUTES.
* LOCATIONS IMPACTED INCLUDE...
APPOMATTOX...
OAKVILLE...
SPOUT SPRING...
EVERGREEN...
AND TOWER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3739 7858 3740 7859 3738 7860 3723 7886
3730 7895 3735 7897 3756 7874 3740 7856
TIME...MOT...LOC 2030Z 236DEG 12KT 3733 7885Special weather statement, Jun 30, 6:48 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT SUN JUN 30 2013
VAZ017-032-302315-
PATRICK VA-FLOYD VA-
648 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 715 PM EDT
* AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WOOLWINE...MOVING TO THE NORTH AT 10
MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WOOLWINE...
BUFFALO RIDGE...
AND CHARITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. 1 TO 2
INCHES OF RAIN MAY FALL IN 30 MINUTES.
&&
LAT...LON 3673 8038 3691 8039 3690 8020 3687 8023
3686 8017 3685 8016 3671 8021
TIME...MOT...LOC 2246Z 186DEG 9KT 3681 8029Special weather statement, Jun 30, 6:59 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
659 PM EDT SUN JUN 30 2013
VAZ023-024-034-302330-
BEDFORD VA-ROCKBRIDGE VA-BOTETOURT VA-
659 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR... NORTHERN BEDFORD COUNTY IN
CENTRAL VIRGINIA... SOUTHERN ROCKBRIDGE COUNTY IN CENTRAL
VIRGINIA... EASTERN BOTETOURT COUNTY IN CENTRAL
VIRGINIA...
* UNTIL 730 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SEDALIA...MOVING TO THE NORTH AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
AN INCH OR TWO OF RAIN MAY FALL IN 30 MINUTES.
* LOCATIONS IMPACTED INCLUDE...
GLASGOW...
NATURAL BRIDGE...
SEDALIA...
AND SNOWDEN.
LAT...LON 3765 7936 3763 7939 3761 7944 3760 7943
3761 7940 3760 7939 3758 7938 3742 7948
3746 7963 3766 7955
TIME...MOT...LOC 2254Z 187DEG 9KT 3748 7954Special weather statement, Jun 30, 7:28 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 728 PM EDT SUN JUN 30 2013 NCZ002-003-VAZ015-016-010000- ALLEGHANY NC-SURRY NC-GRAYSON VA-CARROLL VA- 728 PM EDT SUN JUN 30 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA... NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA... EASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA... CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 800 PM EDT * AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LOW GAP...MOVING TO THE NORTH AT 15 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 1 TO 2 INCHES OF RAIN MAY FALL IN 30 MINUTES. * LOCATIONS IMPACTED INCLUDE... GALAX CITY... ENNICE... FRIES... PIPERS GAP... AND BARRETT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3650 8078 3650 8100 3676 8107 3677 8074 TIME...MOT...LOC 2323Z 177DEG 11KT 3658 8090
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:22 PM EDT | Special Weather Statement | RNK | Bedford | 53 min |
| Jun 29, 10:28 PM EDT | Special Weather Statement | RNK | Amherst, Bedford | 62 min |
| Jun 29, 10:47 PM EDT | Special Weather Statement | RNK | Carroll | 73 min |
| Jun 29, 11:10 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Patrick | 3 hr |
| Jun 30, 5:25 AM EDT | Special Weather Statement | RNK | Appomattox | 65 min |
| Jun 30, 2:19 PM EDT | Special Weather Statement | RNK | Appomattox, Campbell | 41 min |
| Jun 30, 2:45 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham | 3 hr |
| Jun 30, 3:10 PM EDT | Special Weather Statement | RNK | Charlotte | 35 min |
| Jun 30, 3:13 PM EDT | Special Weather Statement | RNK | Buckingham | 62 min |
| Jun 30, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 56 min |
| Jun 30, 4:07 PM EDT | Special Weather Statement | RNK | Cumberland | 23 min |
| Jun 30, 4:34 PM EDT | Special Weather Statement | RNK | Appomattox | 56 min |
| Jun 30, 4:55 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell | 3 hr |
| Jun 30, 5:13 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Buckingham, Campbell | 6 hr |
| Jun 30, 5:20 PM EDT | Flash Flood Warning | RNK | Amherst, Appomattox, Buckingham, Campbell | 6 hr |
| Jun 30, 6:48 PM EDT | Special Weather Statement | RNK | Floyd | 27 min |
| Jun 30, 6:59 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 31 min |
| Jun 30, 7:28 PM EDT | Special Weather Statement | RNK | City of Galax | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.